Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have piles. Chemotherapy is causing inflammation around rectal area. How to treat it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
I'm currently going through chemo and the treatment is playing havoc with my bowel movements causing inflammation of the rectal area. I know I have piles but they've never been a problem until now. How best can I treat them?
Posted Sat, 16 Feb 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 16 minutes later
Hi, thanks for using healthcare magic

Piles or hemorrhoids are swollen blood vessels in the lower rectum.
Treatment can be conservative , but if that fails surgical treatment might be indicated.
Conservative treatement consists of the following : (1)use of copious fluids and high fiber diet,
(2)soaking in a warm solution of water either by itself or with the addition of substances such as espon salts, this should be done for approximately 15 mins, 2-3 times a day.This relaxes the spasm of the anal sphincter.
(3) use of stool softeners to avoid straining and worsening the hemorrhoids. An example would sodium docusate
(4) using a oral pain killer particularly in the anti-inflammatory category such as ibuprofen/cataflam/voltaren
(5) use of topical analgesics such as lidocaine creams along anti-inflammatory creams such as mild steroid (hydrocortisone)- These can usually be obtained over the counter

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor